MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941848400
Medical Device Problem Codes Nonstandard Device (1420); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 70% stenosed target lesion was located in the mildly tortuous and moderately to severely calcified right coronary artery.A 4.00 x 48 mm synergy xd drug-eluting stent was advanced for deployment.However, during initial inflation at 4 atmospheres for 1-2 seconds, the stent balloon ruptured.The device was removed successfully, and the procedure was completed using an alternate device.No patient complications were reported.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 70% stenosed target lesion was located in the mildly tortuous and moderately to severely calcified right coronary artery.A 4.00 x 48mm synergy xd drug-eluting stent was advanced for deployment.However, during initial inflation at 4 atmospheres for 1-2 seconds, the stent balloon ruptured.The device was removed successfully, and the procedure was completed using an alternate device.No patient complications were reported.
 
Additional Manufacturer Narrative
Investigation results: device analysis findings: a partial synergy xd mr us 4.00 x 48mm was returned for analysis.A visual and tactile inspection identified a break in the hypotube shaft 67cm distal to the distal end of the strain relief, however the distal section of the break did not return for analysis.A microscopic examination of the hypotube shaft found no additional issues or damage.A microscopic examination of the manifold identified no issues.A leakage testing was not possible as the distal section of the device did not return for analysis.Device history record review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of cause not established, based on the information within the event and also considering the device analysis.This conclusion code is based on the available information and the review/testing conducted at boston scientific site.It was reported that during the initial inflation at 4 atmospheres for 1-2 seconds, the stent balloon ruptured.The device returned for analysis incomplete.The partial device returned with an unreported break in the hypotube shaft with only the proximal section returning for analysis.Without the stent balloon section of the device the reported rupture cannot be confirmed.It is most likely that the device break occurred post procedure when it was being repackaged for product return and the distal section was misplaced at this stage.

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23644975
Report Number2124215-2025-86353
Device Sequence Number9858991
Product Code NIQ
UDI-Device Identifier08714729985242
UDI-Public(01)08714729985242(17)270122(10)35754423
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493941848400
Device Catalogue NumberH7493941848400
Device Lot Number0035754423
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown